side effects of metformin

By cruiserbear1 Latest Reply 2010-09-27 17:36:53 -0500
Started 2010-08-09 17:55:02 -0500

My doctor just changed me to 2 500mg of metformin a day. Today I am beginning to experience some diarreha. It's just so annoying and a bother.

11 replies

jeffrey9127 2010-09-26 14:39:27 -0500 Report

I was put on Metformin and had diarrehia for 2 weeks and then it went away. I had no problems for about 5 months, and then the diarrea came back. My Dr. changed me to Glipazide and it helped right a way. My BS numbers also improved.

ruth asher
ruth asher 2010-08-10 16:10:14 -0500 Report

Mine did me that way for about a week…but it was because i wasnt eating right after I took it…but it is ok now

cruiserbear1 2010-08-10 15:24:38 -0500 Report

Thank you everyone for your comments. I have a son and a cousin on metformin. They have both said they experienced the same thing, and it went away after their body got used to it. I am watching it to see if it goes away in a few days. My new hubby is hoping I am better with it too. He wants to go camping and fishing this weekend. The sound of fresh trout sounds good. LOL

cruiserbear1 2010-09-26 13:55:26 -0500 Report

We went camping and did not catch anything this time. We were trying for rainbow and brown trout where we where. My blood sugar did great while we were gone. Was nice and cool there. I am doing better now on the metformin. My numbers are still not low enough though. I go back for a checkup in the morning.

Graylin Bee
Graylin Bee 2010-09-27 17:36:53 -0500 Report

Sorry you had no luck fishing. But glad you are doing better with the metformin. Hope your check up went well.

LennyDenny 2010-08-10 11:23:26 -0500 Report

I take 1000 mg every morning, but I take mine right before eating breakfast and have not had any problems. I've been on it for about 2 years. But if it does not improve for you I would talk to your dr.

GabbyPA 2010-08-09 19:34:00 -0500 Report

It should pass (no pun intended) If it doesn't calm down in a week or so, talk to your doctor.

Next Discussion: Hello! »